Alert archive / Texas / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 22, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 10, 2006, 3:59 PM CDT for Hidalgo County, Kenedy County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 3:59 PM CDT (20:59 UTC)
- Expired
- May 10, 2006, 4:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
Counties Hidalgo County, TX, Kenedy County, TX
The radar
The Brownsville radar (KBRO), 106 km from the middle of the area, began a volume at 21:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 4:45 PM CDT | HAIL 0.5 | 20 Nnw Raymondville, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 3:20 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 12:00Z, 9.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2544 J/kg
- Mixed-layer CIN
- -379 J/kg
- Mixed-layer LCL
- 1522 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 102059 SVRBRO TXC215-261-102145- /O.NEW.KBRO.SV.W.0022.060510T2059Z-060510T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 359 PM CDT WED MAY 10 2006 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS SOUTHWESTERN KENEDY COUNTY IN DEEP SOUTH TEXAS * UNTIL 445 PM CDT * AT 359 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER EXTREME SOUTHWESTERN KENEDY COUNTY...OR ABOUT 16 MILES NORTHEAST OF SAN MANUEL...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHWESTERN KENEDY COUNTY AT 410 PM CDT RURAL SOUTHERN KENEDY COUNTY AT 430 PM CDT LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765 $$ PHILO
2 follow-up statements
000 WWUS54 KBRO 102115 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 413 PM CDT WED MAY 10 2006 TXC215-261-102145- /O.CON.KBRO.SV.W.0022.000000T0000Z-060510T2145Z/ HIDALGO TX-KENEDY TX- 413 PM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR SOUTHWESTERN KENEDY AND NORTHEASTERN HIDALGO COUNTIES... AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTHWESTERN KENEDY COUNTY...OR ABOUT 6 MILES WEST OF HIGHWAY 77 IN SOUTHERN KENEDY COUNTY...MOVING EAST AT 10 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN KENEDY COUNTY OVER HIGHWAY 77 AT 430 PM CDT A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765 $$ PHILO
000 WWUS54 KBRO 102134 SVSBRO SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 434 PM CDT WED MAY 10 2006 TXC215-261-102145- /O.CON.KBRO.SV.W.0022.000000T0000Z-060510T2145Z/ HIDALGO TX-KENEDY TX- 434 PM CDT WED MAY 10 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 445 PM CDT FOR SOUTHWESTERN KENEDY AND NORTHEASTERN HIDALGO COUNTIES... AT 434 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL KENEDY COUNTY...NOW CROSSING HIGHWAY 77 AS IT MOVES EAST AT 10 MPH. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR DEEP SOUTH TEXAS. LAT...LON 2685 9802 2668 9806 2660 9776 2683 9765 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 1:43 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 10, 1:43 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 143 PM CDT WED MAY 10 2006 .DISCUSSION... TEMPERATURES ARE SOARING THIS AFTERNOON...WITH TWO SEPARATE FACTORS. FOR THE LOWER VALLEY...DUE SOUTH WINDS ARE CONTRIBUTING TO HOT AND VERY HUMID CONDITIONS. TO THE NORTH AND WEST...A PREFRONTAL TROUGH HAS TURNED WINDS TO THE NORTHWEST AND IS BEGINNING TO USHER IN DRIER AIR. THE DRIER AIR IS LETTING TEMPERATURES JUMP UP...WITH HEBBRONVILLE AND FALFURRIAS HITTING 106 DEGREES AT THE LAST UPDATE. THE MAIN COLD FRONT IS JUST NOW REACHING THE SAN ANTONIO AREA. HEATING AND THE FRONT WILL LIKELY SPARK SHOWER AND THUNDERSTORM ACTIVITY ACROSS SOUTH TEXAS LATER THIS AFTERNOON. IT LOOKS LIKE SEVERE WEATHER WILL BE LIMITED IN DEEP SOUTH TEXAS...WITH THE BEST DYNAMICS FARTHER NORTH AND EAST. TCU ARE ALREADY STARTING TO POP FROM HBV TO ZAPATA. THE FRONT WILL SWEEP THROUGH TONIGHT AND EARLY TOMORROW. ONCE THE FRONT PASSES...MODELS INDICATE THAT MOST PRECIPITATION WILL END...BUT CLOUD COVER WILL REMAIN THROUGH MOST OF THE AFTERNOON. TEMPS WILL BE MUCH LOWER TOMORROW IN THE MID TO UPPER 80S. WINDS WILL TURN BACK TO SOUTHEAST BY SATURDAY. A SECOND FRONT IS POSSIBLE ON SUNDAY...BUT MAY BE MORE OF A BACK DOOR FRONT. WINDS WILL SHIFT TO THE NORTHEAST...BUT CONDITIONS MAY BE TOO DRY FOR RAINFALL. CONDITIONS SHOULD REMAIN QUIET THEREAFTER WITH DRIER AIR AND NORTHWEST FLOW ALOFT. && .MARINE... BUOY 020 INDICATES SOUTH WINDS AT AROUND 15 KNOTS AND SEAS OF 4 TO 5 FEET AT 11 AM. WINDS PICKED UP SOME OVER THE LAGUNA MADRE...SO ISSUED A SCA THROUGH 8 PM. A FRONT PUSHES THROUGH THE LOWER TEXAS COASTLINE THURSDAY MORNING AROUND DAY BREAK...SHIFTING THE WINDS TO THE NORTH AND NORTHEAST. WAVE WATCH III GUIDANCE INDICATES THAT SEAS WILL BUILD TO 2.5 METERS FROM 12 TO 15Z THURSDAY. WINDS WILL BE STRONG FOR SEVERAL HOURS AFTER THE FRONT MOVES THROUGH...REACHING 25 TO 30 KNOTS OFFSHORE BY MID MORNING. THE GRADIENT WILL BEGIN TO RELAX BY THURSDAY NIGHT INTO FRIDAY MORNING HOWEVER...AS THE SURFACE HIGH IN THE WAKE OF THE FRONT SHIFTS TO THE EAST. THIS WILL RESULT IN A MORE ONSHORE SURFACE FLOW INTO SATURDAY AND SUNDAY. MODEL GUIDANCE PUSHES ANOTHER COLD FRONT THROUGH THE AREA SUNDAY NIGHT TO EARLY MONDAY MORNING...SHIFTING WINDS TO NORTHEAST AGAIN...BUT THE MODEL INDICATES A SLIGHTLY WEAKER PUSH...WITH WINDS AND SEAS NOW PROGGED TO BE LESS THAN BEFORE...AND PERHAPS BORDERLINE SCA CRITERIA. && .AVIATION... A COLD FRONT IS NOW MOVING THROUGH SOUTH TEXAS AT AROUND 15 KNOTS. THIS FRONT MAY HELP SPARK CONVECTIVE ACTIVITY LATER TODAY AND TONIGHT AS IT APPROACHES FROM THE NORTH. HEAVIER STORMS MAY OCCUR IN THE MID VALLEY AROUND MCALLEN. HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN THREATS AT THE MOMENT. GUSTY NORTH WINDS WILL SET UP FOR EARLY THURSDAY MORNING...WITH THE FRONT MOVING THROUGH BROWNSVILLE AROUND DAYBREAK. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 73 79 65 85 73 / 40 30 10 10 10 BROWNSVILLE 74 83 65 89 73 / 40 30 10 10 10 HARLINGEN 72 83 64 89 71 / 40 30 10 10 10 MCALLEN 72 87 66 90 72 / 40 30 10 10 10 RIO GRANDE CITY 72 89 66 92 72 / 30 20 10 10 10 SOUTH PADRE ISLAND 74 80 69 82 74 / 40 30 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES... NONE. && 64/54/MARTINEZ
Hazardous weather outlook, May 10, 3:35 PM CDT, 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 335 PM CDT WED MAY 10 2006 TXZ248>257-111100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 335 PM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TONIGHT. SEVERE THUNDERSTORM WATCH NUMBER 337 HAS BEEN ISSUED FOR DEEP SOUTH TEXAS UNTIL 10 PM CDT. THIS INCLUDES THE COUNTIES OF ZAPATA...JIM HOGG...STARR...WILLACY...HIDALGO...KENEDY...BROOKS AND CAMERON. SEVERE THUNDERSTORMS WITH DAMAGING WINDS...HAIL AND VERY HEAVY RAINFALL ARE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. A SMALL CRAFT ADVISORY IS IN EFFECT THURSDAY MORNING FOR STRONG NORTH WINDS AND HIGHER SEAS BEHIND A COLD FRONT. CONDITIONS WILL IMPROVE BY THURSDAY EVENING. WINDS AND SEAS MAY BUILD TO SMALL CRAFT ADVISORY CRITERIA BEGINNING SATURDAY AHEAD OF ANOTHER FRONT EXPECTED SUNDAY NIGHT. WINDS WILL SHIFT TO NORTHEAST BEHIND THE FRONT SUNDAY NIGHT...AND THEN REMAIN NEAR 20 KNOTS THROUGH EARLY TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING.
In the hours before
Special weather statement, May 10, 10:10 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 1010 AM CDT WED MAY 10 2006 TXZ248>257-110000- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS... SARITA...RIO GRANDE CITY...ROMA...MCALLEN...EDINBURG...PHARR... MISSION...WESLACO...RAYMONDVILLE...BROWNSVILLE...HARLINGEN... PORT MANSFIELD...PORT ISABEL...SOUTH PADRE ISLAND... LAGUNA HEIGHTS...LAGUNA VISTA 1010 AM CDT WED MAY 10 2006 ...HEAT INDICES 105 TO 115 EXPECTED THIS AFTERNOON... TEMPERATURES IN DEEP SOUTH TEXAS ARE EXPECTED TO REACH BETWEEN 95 AND 105 DEGREES THIS AFTERNOON...WITH RELATIVE HUMIDITIES EXPECTED TO RANGE BETWEEN 40 AND 55 PERCENT. THIS TRANSLATES INTO HEAT INDEX READINGS OF 105 TO 115 DEGREES DURING THE AFTERNOON HOURS ACROSS THE VALLEY. A COLD FRONT EXPECTED OVERNIGHT WILL RESULT IN DECREASED HIGH TEMPERATURES ON THURSDAY. ELDERLY PEOPLE SHOULD REMAIN IN AIR CONDITIONED LOCATIONS TODAY. DO NOT LEAVE PETS OR CHILDREN UNATTENDED IN VEHICLES. PEOPLE WHO NEED TO REMAIN OUTDOORS FOR EXTENDED PERIODS OF TIME ARE URGED TO TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER. 64/69
Local storm report, May 10, 3:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
345 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0328 PM HAIL 19 NE ZAPATA 27.09N 99.04W
05/10/2006 E0.75 INCH ZAPATA TX CO-OP OBSERVER
REPORTED AT THE FANDANGO RIG/PLANT
&&
KVANSPEYThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 9:47 AM CDT | Marine Weather Statement | BRO | 21 hr | |
| May 10, 3:31 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 49 min |
| May 10, 4:03 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg | 27 min |
| May 10, 4:26 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 34 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 26 min |
| May 10, 4:48 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Kenedy, Willacy | 42 min |
| May 10, 4:59 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 46 min |
| May 10, 5:00 PM CDT | Severe Thunderstorm Warning | BRO | Brooks | 30 min |
| May 10, 5:13 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 47 min |
| May 10, 5:30 PM CDT | Severe Thunderstorm Warning | BRO | Brooks, Hidalgo, Kenedy, Willacy | 60 min |
| May 10, 5:46 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 20 min |
| May 10, 5:55 PM CDT | Special Marine Warning | BRO | 65 min | |
| May 10, 5:59 PM CDT | Flash Flood Warning | BRO | Hidalgo | 61 min |
| May 10, 6:05 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 25 min |
| May 10, 6:29 PM CDT | Tornado Warning | BRO | Kenedy | 31 min |
| May 10, 6:30 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo, Willacy | 45 min |
| May 10, 6:31 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Hidalgo | 44 min |
| May 10, 6:45 PM CDT | Severe Thunderstorm Warning | BRO | Hidalgo | 30 min |
| May 10, 6:58 PM CDT | Severe Thunderstorm Warning | BRO | Kenedy | 32 min |
| May 10, 6:59 PM CDT | Severe Thunderstorm Warning | BRO | Cameron, Willacy | 31 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.